Illinois, 2006

Hail in Illinois, June 19, 2006

June 19, 2006 · NWS LOT · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 19, 12:00 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 19, 12:00 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
100 PM CDT MON JUN 19 2006

.PREVIOUS DISCUSSION FOR MORNING GRIDS/ZFP...
300 AM CDT

SFC ANALYSIS SHOWING ONE WIND SHIFT FROM SOUTHERN WI INTO NE IA WITH
THE FRONT STILL ACROSS NW WI AND CENTRAL MN EARLY THIS MORNING. FLOW
TO REMAIN SW TO WEST UNTIL FRONT MOVES THRU THE AREA THIS AFTERNOON
AND EARLY THIS EVENING. QUITE A BIT OF INSTABILITY DURING THE
MORNING HRS WHICH CONTINUES ACROSS THE SOUTHERN CWA INTO THE
AFTERNOON. HOWEVER...LOW LEVELS MIX VERY WELL BY EARLY AFTERNOON AND
EXPECT SOME DRIER AIR TO MIX TO THE SFC IN ADDITION TO SLIGHTLY
DRIER ADVECTING IN WITH FROPA. AS A RESULT...EXPECT BEST CHANCES FOR
TS TO BE ACROSS THE SOUTHERN HALF OF THE AREA WITH SVR THREAT PER
SWODY1. EXPECT CHANCES OF TS ACROSS THE NORTHERN CWA TO BE MORE
ISOLATED AND ALSO ENDING BY EARLY AFTERNOON. ANY TS THAT DO DEVELOP
SHOULD BE EXITING THE AREA BY EARLY EVENING AND WILL KEEP TONIGHT
DRY EVEN IN THE SOUTHEAST. WILL ALSO GO WITH WARMER MET FOR HIGHS
TODAY.

FRONT MAKES IT TO CENTRAL IL BY TUESDAY MORNING THEN RETURNS NORTH
TUESDAY NIGHT. LOCATION OF FRONT AS WELL AS THE SHORTWAVE RIDING
ALONG IT TUESDAY NIGHT PRESENTS TIMING/POPS UNCERTAINTY. THERE WILL
LIKELY BE A TIGHT GRADIENT TO PRECIP WITH THE SOUTHERN PART OF THE
CWA REMAINING DRY AND THE NORTHERN HALF OF THE CWA SEEING PRECIP.
FOR NOW HAVE OPTED TO KEEP CHANCE POPS GOING EVERYWHERE BUT NORTH
HALF OF THE CWA CERTAINLY MORE LIKELY TO SEE PRECIP TUESDAY NIGHT.
WARM FRONT LIFTS WELL NORTH OF THE AREA WEDNESDAY WITH 850MB TEMPS
PUSHING +20C. COULD BE SOME LINGERING PRECIP DURING THE MORNING...
OTHERWISE EXPECT TEMPS TO RETURN TO NEAR 90.

NEXT SYSTEM ARRIVES WEDNESDAY NIGHT INTO THURSDAY. THINK MUCH OF WED
NIGHT WILL BE DRY...ESPECIALLY ACROSS THE EAST BUT FOR CONSISTENCY
WILL MAINTAIN CHANCE POPS WED NIGHT AND THURS BUT THIS WILL NEED TO
BE MONITORED WITH LATER FORECASTS. REMAINDER OF FORECAST IS DRY AND
NO CHANGES PLANNED. AS FOR TEMPS WITH CLOUDS/PRECIP THURSDAY TO BE
SEVERAL DEGREES COOLER THAN WED AND COOLER TREND CONTINUES INTO THE
WEEKEND WITH LATEST MEX SHOWING 70S FOR HIGHS AS A RATHER STRONG
HIGH FOR THIS TIME OF YEAR SETS UP OVER THE NORTHERN LAKES. HAVE
LOWERED TEMPS SOME BUT NOT AS LOW AS MEX...AS THIS TREND WILL LIKELY
BE MODIFIED BY LATER RUNS.

&&

.AVIATION DISCUSSION REGARDING 18Z TAFS...
100 PM CDT

A COUPLE OF SURFACE TROUGHS ARE NOTED IN MORNING SURFACE ANALYSES
WITH THE FIRST OF THESE TROUGHS EXTENDING FROM FAR NORTHWEST INDIANA
INTO EAST CENTRAL ILLINOIS AT 17Z. ANOTHER TROUGH EXTENDS FROM
NORTHEAST WISCONSIN INTO NORTHEAST IOWA. SURFACE OBS FROM 17Z
INDICATE THIS LEAD SFC TROUGH MARKS THE LEADING EDGE OF DRIER LOW
LEVEL AIR AND NO CU FORMATION HAS OCCURRED NORTH OF THIS BOUNDARY
THIS MORNING. AN UPPER LEVEL SHORT WAVE TROUGH ALSO IS NOTED IN 17Z
WATER VAPOR IMAGERY ACROSS SOUTHWEST WISCONSIN. THUNDERSTORMS HAVE
DEVELOPED IN THE EXIT REGION OF AN UPPER JET STREAK PROGRESSING
THROUGH THE BASE OF THIS TROUGH ACROSS EAST CENTRAL ILLINOIS...WITH
ADDITIONAL SHOWERS DEVELOPING ACROSS WEST CENTRAL ILLINOIS MORE
LIKELY IN RESPONSE TO MAIN UPPER LEVEL SHORT WAVE RAPIDLY MOVING
SOUTHEAST. BETTER LOW LEVEL MOISTURE/INSTABILTY AXIS IS NOW SET UP
EAST OF THE TERMINALS ALTHOUGH FORECAST SOUNDINGS INDICATING BETWEEN
1000-1500 J/KG OF SB CAPE ACROSS MOST OF NORTHERN ILLINOIS THIS
AFTERNOON AS TEMPS WARM INTO THE LOWER/MID 80S. MODEL TIME/HEIGHT
SECTIONS INDICATE MOST OF THE UVMS JUST SHORTLY AFTER 18Z THIS
AFTERNOON. NOT COMPLETELY OUT OF THE QUESTION THAT AN ISOLATED
SHOWER/THUNDERSHOWER MAY DEVELOP THIS AFTERNOON BUT WITH DRIER LOW
LEVEL AIR IN PLACE AND STRONGER FORCING SHIFTING EAST OF THE AREA
WILL KEEP TAFS DRY.

WINDS HAVE BEEN GUSTY UP AROUND 25 KNOTS LATE THIS MORNING BEHIND
THE INTIAL SURFACE TROUGH AND THIS SHOULD CONTINUE TO BE THE CASE
THROUGH MID TO LATE AFTERNOON. WINDS THEN WILL VEER MORE INTO THE
300-320 DEGREE RANGE TOWARD 22-23Z WITH THE SECONDARY TROUGH
PASSAGE. WIND SPEEDS WILL DROP OFF INTO THE 5 TO 10 KNOT RANGE
TONIGHT BECOMING NORTH/NORTHEAST AS A SURFACE HIGH BUILDS INTO THE
WESTERN GREAT LAKES. WINDS WILL THEN BECOME SOUTHEAST TOMORROW
MORNING AS THE SURFACE HIGH DEPARTS THE AREA WITH JUST SOME
SCATTERED MID LEVEL CLOUD TOMORROW MORNING.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jun 19, 3:30 AM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT MON JUN 19 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-200930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT MON JUN 19 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER SOUTH OF INTERSTATE 80
TODAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

A COLD FRONT WILL MOVE ACROSS THE AREA TODAY. THERE IS A CHANCE OF
THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT...AS IT MOVES SOUTHEAST
ACROSS THE AREA. THE CHANCE OF THUNDERSTORMS WILL DIMINISH NORTH OF
INTERSTATE 80 BY EARLY AFTERNOON...WITH THE BEST CHANCES FOR
THUNDERSTORMS SOUTH OF INTERSTATE 80 DURING THE AFTERNOON. ANY
STORMS THAT DO DEVELOP ARE EXPECTED TO MOVE SOUTH OF THE AREA BY
EARLY EVENING.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY. THERE
IS SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-200930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT MON JUN 19 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING ACROSS SOUTHERN
LAKE MICHIGAN. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY. THERE
IS SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS PERIOD.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

The radar

The Chicago radar (KLOT), 96 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Livingston

When
June 19, 2:24 PM CST to 2:26 PM CST
Where
Livingston County, Chatsworth
Measured
0.88 in hail
Reported by
COOP STATION
Coordinates
40.750, -88.283

Nickel size hail was reported covering the ground.

Hail, Livingston

When
June 19, 2:32 PM CST to 2:35 PM CST
Where
Livingston County, Fairbury
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.750, -88.517

Hail, Ford

When
June 19, 3:04 PM CST to 3:07 PM CST
Where
Ford County, 1 mi SE of Paxton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.450, -88.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511823, 5511824, 5512088.